Alert archive / Missouri / River Flood Warnings in 2013

River Flood Warning 35, NWS St. Louis, MO

March 11, 2013Jefferson County, Saint Louis County, Missouri

NWS St. Louis, MO issued this river flood warning at Mar 11, 2013, 8:27 PM CDT for Jefferson County, Saint Louis County, Missouri. It took effect at Mar 13, 2013, 3:34 AM CDT. It was in force for 29 hr.

The area

The counties it named.

The facts

Issued
Mar 11, 2013, 8:27 PM CDT (01:27 UTC)
In effect from
Mar 13, 2013, 3:34 AM CDT
Expired
Mar 14, 2013, 8:39 AM CDT
In force
29 hr
Issued by
NWS St. Louis, MO
Flood severity
Minor

Counties Jefferson County, MO, Saint Louis County, MO

The radar

The St Louis radar (KLSX), 32 km from the middle of the area, began a volume at 01:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Meramec River at Arnold (ARNM7).

Action stage
22 ft
Minor stage
24 ft
Moderate stage
35 ft
Major stage
38 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07019300, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

132 
WGUS43 KLSX 120127
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
827 PM CDT MON MAR 11 2013

...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN MISSOURI... 

  MERAMEC RIVER NEAR ARNOLD AFFECTING JEFFERSON AND ST. LOUIS 
  COUNTIES

.THIS FLOOD WARNING IS A RESULT OF PAST RAINFALL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC099-189-130127-
/O.NEW.KLSX.FL.W.0035.130313T0412Z-130318T0730Z/
/ARNM7.1.ER.130313T0412Z.130315T0600Z.130317T0730Z.NO/
827 PM CDT MON MAR 11 2013

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE MERAMEC RIVER NEAR ARNOLD
* FROM TUESDAY EVENING TO MONDAY MARCH 18.
* AT  8:00 PM MONDAY THE STAGE WAS 17.7 FEET. 
* FLOOD STAGE IS 24.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE TUESDAY EVENING AND 
  CONTINUE TO RISE TO NEAR 26.2 FEET BY EARLY FRIDAY MORNING. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY EARLY SUNDAY MORNING.
* IMPACT...AT 26.0 FEET...HOUSE AT THE END OF KASEBAUM LANE IS 
  SURROUNDED BY WATER JUST WEST OF LEMAY FERRY ROAD BRIDGE.  ALSO, 
  HAWKINS ROAD SOUTH OF MERAMEC BOTTOM ROAD IS CLOSED NEAR THIS 
  HEIGHT.
* IMPACT...AT 25.1 FEET...ST. LOUIS COUNTY CLOSES THE FOLLOWING ROADS 
  AT THIS HEIGHT:  BUTLER HILL WEST OF SUMMERHEDGE PLACE, MERAMEC 
  BOTTOM ROAD BETWEEN HAGEMAN ROAD AND HIGHWAY 21, HAWKINS ROAD SOUTH
  OF MERAMEC BOTTOM ROAD, AND OLD TELEGRAPH ROAD AT EARL WIDMAN 
  COUNTY PARK.
* IMPACT...AT 24.7 FEET...HAWKINS ROAD SOUTH OF MERAMEC BOTTOM ROAD 
  BEGINS FLOODING.
* IMPACT...AT 24.0 FEET...CORISANDE HILLS ROAD BEGINS FLOODING AT THIS
  HEIGHT.  MERAMEC BOTTOM ROAD BETWEEN HAGEMAN ROAD AND HIGHWAY 21 
  BEGINS FLOODING.
* IMPACT...AT 23.5 FEET...THE BOAT RAMPS AND FISHING BANKS AT ARNOLD 
  CITY PARK AND AT THE FLAMM CITY ACCESS ON THE WEST BANK NEAR THE 
  TELEGRAPH ROAD BRIDGE ARE FLOODED.
* IMPACT...AT 23.0 FEET...OLD TELEGRAPH ROAD AT EARL WIDMAN COUNTY 
  PARK AND BUTLER HILL ROAD WEST BEYOND SUMMERHEDGE PLACE BEGIN 
  FLOODING.

&&
 
LAT...LON MISSING

$$

&&
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG     03/12  03/13  03/14  03/15  03/16

MERAMEC RIVER
  ARNOLD          24.0   17.74      20.8   24.9   25.9   26.0   25.1
5 follow-up statements
181 
WGUS83 KLSX 121637
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
1137 AM CDT TUE MAR 12 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN 
MISSOURI...
 
  MERAMEC RIVER NEAR ARNOLD AFFECTING JEFFERSON AND ST. LOUIS
COUNTIES
  

.THIS FLOOD WARNING IS A RESULT OF RECENT HEAVY RAINFALL AND NO
PRECIPITATION IS FORECAST THROUGH TOMORROW...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC099-189-131637-
/O.EXT.KLSX.FL.W.0035.130313T0524Z-130318T0730Z/
/ARNM7.1.ER.130313T0524Z.130315T0600Z.130317T0730Z.NO/
1137 AM CDT TUE MAR 12 2013

THE FLOOD WARNING CONTINUES FOR
  THE MERAMEC RIVER NEAR ARNOLD
* FROM LATE TONIGHT TO SUNDAY.
* AT 11:00 AM TUESDAY THE STAGE WAS 21.2 FEET. 
* FLOOD STAGE IS 24.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE OVERNIGHT AND
  CREST NEAR 26.2 FEET EARLY FRIDAY MORNING. THE RIVER WILL FALL
  BELOW FLOOD STAGE BY EARLY SUNDAY MORNING.
* IMPACT...AT 26.0 FEET...HOUSE AT THE END OF KASEBAUM LANE IS 
  SURROUNDED BY WATER JUST WEST OF LEMAY FERRY ROAD BRIDGE.  ALSO, 
  HAWKINS ROAD SOUTH OF MERAMEC BOTTOM ROAD IS CLOSED NEAR THIS 
  HEIGHT.
* IMPACT...AT 25.1 FEET...ST. LOUIS COUNTY CLOSES THE FOLLOWING ROADS 
  AT THIS HEIGHT:  BUTLER HILL WEST OF SUMMERHEDGE PLACE, MERAMEC 
  BOTTOM ROAD BETWEEN HAGEMAN ROAD AND HIGHWAY 21, HAWKINS ROAD SOUTH
  OF MERAMEC BOTTOM ROAD, AND OLD TELEGRAPH ROAD AT EARL WIDMAN 
  COUNTY PARK.
* IMPACT...AT 24.7 FEET...HAWKINS ROAD SOUTH OF MERAMEC BOTTOM ROAD 
  BEGINS FLOODING.
* IMPACT...AT 24.0 FEET...CORISANDE HILLS ROAD BEGINS FLOODING AT
  THIS HEIGHT.  MERAMEC BOTTOM ROAD BETWEEN HAGEMAN ROAD AND HIGHWAY
  21 BEGINS FLOODING.
* IMPACT...AT 23.5 FEET...THE BOAT RAMPS AND FISHING BANKS AT ARNOLD 
  CITY PARK AND AT THE FLAMM CITY ACCESS ON THE WEST BANK NEAR THE 
  TELEGRAPH ROAD BRIDGE ARE FLOODED.
* IMPACT...AT 23.0 FEET...OLD TELEGRAPH ROAD AT EARL WIDMAN COUNTY 
  PARK AND BUTLER HILL ROAD WEST BEYOND SUMMERHEDGE PLACE BEGIN 
  FLOODING.

&&
 
LAT...LON 3851 9043 3851 9039 3845 9032 3841 9034 3845 9043


$$

&&
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG     03/13  03/14  03/15  03/16  03/17

MERAMEC RIVER
  ARNOLD          24.0   21.17      24.8   26.0   26.0   25.1   23.7
400 
WGUS83 KLSX 130206
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
906 PM CDT TUE MAR 12 2013


...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN MISSOURI...
 
  
           THE MERAMEC RIVER NEAR 
           ...ARNOLD AFFECTING JEFFERSON AND ST. LOUIS COUNTIES
  


PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THIS SITUATION 
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC099-189-140206-
/O.EXT.KLSX.FL.W.0035.130313T0834Z-130318T0730Z/
/ARNM7.1.ER.130313T0834Z.130315T0600Z.130317T0730Z.NO/
906 PM CDT TUE MAR 12 2013

THE FLOOD WARNING CONTINUES FOR
  THE MERAMEC RIVER NEAR ARNOLD
* FROM LATE TONIGHT TO LATE SUNDAY NIGHT.
* AT 8:30 PM TUESDAY THE STAGE WAS 22.7 FEET. 
* FLOOD STAGE IS 24.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL RISE NEAR 26.2 FEET BY FRIDAY MORNING. 
  THE RIVER WILL FALL BELOW FLOOD STAGE BY SUNDAY MORNING.
* IMPACT...AT 26.0 FEET...HOUSE AT THE END OF KASEBAUM LANE IS 
  SURROUNDED BY WATER JUST WEST OF LEMAY FERRY ROAD BRIDGE.  HAWKINS 
  ROAD SOUTH OF MERAMEC BOTTOM ROAD IS CLOSED NEAR THIS HEIGHT.
* IMPACT...AT 25.1 FEET...ST. LOUIS COUNTY CLOSES THE FOLLOWING ROADS 
  AT THIS HEIGHT:  BUTLER HILL WEST OF SUMMERHEDGE PLACE, MERAMEC 
  BOTTOM ROAD BETWEEN HAGEMAN ROAD AND HIGHWAY 21, HAWKINS ROAD SOUTH
  OF MERAMEC BOTTOM ROAD, AND OLD TELEGRAPH ROAD AT EARL WIDMAN 
  COUNTY PARK.
* IMPACT...AT 24.7 FEET...HAWKINS ROAD SOUTH OF MERAMEC BOTTOM ROAD 
  BEGINS FLOODING.
* IMPACT...AT 24.0 FEET...CORISANDE HILLS ROAD BEGINS FLOODING AT THIS
  HEIGHT.  MERAMEC BOTTOM ROAD BETWEEN HAGEMAN ROAD AND HIGHWAY 21 
  BEGINS FLOODING.
* IMPACT...AT 23.5 FEET...THE BOAT RAMPS AND FISHING BANKS AT ARNOLD 
  CITY PARK AND AT THE FLAMM CITY ACCESS ON THE WEST BANK NEAR THE 
  TELEGRAPH ROAD BRIDGE ARE FLOODED.
* IMPACT...AT 23.0 FEET...OLD TELEGRAPH ROAD AT EARL WIDMAN COUNTY 
  PARK AND BUTLER HILL ROAD WEST BEYOND SUMMERHEDGE PLACE BEGIN 
  FLOODING.

&&
 
LAT...LON 3851 9043 3851 9039 3845 9032 3841 9034 3845 9043


$$

&&
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG     03/13  03/14  03/15  03/16  03/17

MERAMEC RIVER
  ARNOLD          24.0   22.67      24.4   25.9   26.0   25.1   23.7
272 
WGUS83 KLSX 131410
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
910 AM CDT WED MAR 13 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN MISSOURI...


  MERAMEC RIVER NEAR ARNOLD
  

.THIS FLOOD WARNING IS A RESULT OF RAINFALL FROM LAST WEEKEND AND
BACKWATER EFFECTS FROM THE MISSISSIPPI RIVER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC099-189-141410-
/O.EXT.KLSX.FL.W.0035.000000T0000Z-130318T0200Z/
/ARNM7.1.ER.130313T1557Z.130314T1200Z.130317T0200Z.NO/
910 AM CDT WED MAR 13 2013

THE FLOOD WARNING CONTINUES FOR
  THE MERAMEC RIVER NEAR ARNOLD
* UNTIL SUNDAY MORNING.
* AT 8:30 AM WEDNESDAY THE STAGE WAS 23.8 FEET. 
* FLOOD STAGE IS 24.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS FORECAST TO CREST NEAR 24.8 FEET THURSDAY 
  EVENING AND SHOULD FALL BELOW FLOOD STAGE SATURDAY NIGHT.
* IMPACT...AT 25.1 FEET...ST. LOUIS COUNTY CLOSES THE FOLLOWING ROADS 
  AT THIS HEIGHT:  BUTLER HILL WEST OF SUMMERHEDGE PLACE, MERAMEC 
  BOTTOM ROAD BETWEEN HAGEMAN ROAD AND HIGHWAY 21, HAWKINS ROAD SOUTH
  OF MERAMEC BOTTOM ROAD, AND OLD TELEGRAPH ROAD AT EARL WIDMAN 
  COUNTY PARK.
* IMPACT...AT 24.7 FEET...HAWKINS ROAD SOUTH OF MERAMEC BOTTOM ROAD 
  BEGINS FLOODING.
* IMPACT...AT 24.0 FEET...CORISANDE HILLS ROAD BEGINS FLOODING AT 
  THIS HEIGHT.  MERAMEC BOTTOM ROAD BETWEEN HAGEMAN ROAD AND HIGHWAY 
  21 BEGINS FLOODING.
* IMPACT...AT 23.5 FEET...THE BOAT RAMPS AND FISHING BANKS AT ARNOLD 
  CITY PARK AND AT THE FLAMM CITY ACCESS ON THE WEST BANK NEAR THE 
  TELEGRAPH ROAD BRIDGE ARE FLOODED.
* IMPACT...AT 23.0 FEET...OLD TELEGRAPH ROAD AT EARL WIDMAN COUNTY 
  PARK AND BUTLER HILL ROAD WEST BEYOND SUMMERHEDGE PLACE BEGIN 
  FLOODING.

&&
 
LAT...LON 3851 9043 3851 9039 3845 9032 3841 9034 3845 9043


$$

&&
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG     03/14  03/15  03/16  03/17  03/18

MERAMEC RIVER
  ARNOLD          24.0   23.76      24.8   24.7   24.4   23.5   22.1
507 
WGUS83 KLSX 140224
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
924 PM CDT WED MAR 13 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN MISSOURI...
 
  

                 THE MERAMEC RIVER NEAR ARNOLD 
                 ...AFFECTING JEFFERSON AND ST. LOUIS COUNTIES
  


PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THIS SITUATION 
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC099-189-150224-
/O.EXT.KLSX.FL.W.0035.000000T0000Z-130316T0600Z/
/ARNM7.1.ER.130313T2000Z.130314T0600Z.130315T0600Z.NO/
924 PM CDT WED MAR 13 2013

THE FLOOD WARNING CONTINUES FOR
  THE MERAMEC RIVER NEAR ARNOLD
* AT 9 PM WEDNESDAY THE STAGE WAS 23.9 FEET. 
* FLOOD STAGE IS 24.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL RISE TO NEAR 24.1 FEET AFTER MIDNIGHT TOMORROW
  AND THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY FRIDAY MORNING.
* IMPACT...AT 24.0 FEET...CORISANDE HILLS ROAD BEGINS FLOODING AT THIS
  HEIGHT.  MERAMEC BOTTOM ROAD BETWEEN HAGEMAN ROAD AND HIGHWAY 21 
  BEGINS FLOODING.
* IMPACT...AT 23.5 FEET...THE BOAT RAMPS AND FISHING BANKS AT ARNOLD 
  CITY PARK AND AT THE FLAMM CITY ACCESS ON THE WEST BANK NEAR THE 
  TELEGRAPH ROAD BRIDGE ARE FLOODED.
* IMPACT...AT 23.0 FEET...OLD TELEGRAPH ROAD AT EARL WIDMAN COUNTY 
  PARK AND BUTLER HILL ROAD WEST BEYOND SUMMERHEDGE PLACE BEGIN 
  FLOODING.

&&
 
LAT...LON 3851 9043 3851 9039 3845 9032 3841 9034 3845 9043


$$

&&
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG     03/14  03/15  03/16  03/17  03/18

MERAMEC RIVER
  ARNOLD          24.0   23.93      24.1   23.8   23.3   22.3   21.4
983 
WGUS83 KLSX 141339
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
839 AM CDT THU MAR 14 2013

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN 
MISSOURI...

 
  MERAMEC RIVER 

     NEAR ARNOLD...AFFECTING JEFFERSON AND ST. LOUIS COUNTIES


.THIS WILL BE THE LAST STATEMENT ISSUED REGARDING THIS FLOODING EVENT 
ALONG THE MERAMEC RIVER NEAR ARNOLD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC099-189-141409-
/O.CAN.KLSX.FL.W.0035.000000T0000Z-130316T0600Z/
/ARNM7.N.ER.130313T2000Z.000000T0000Z.000000T0000Z.NO/
839 AM CDT THU MAR 14 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE MERAMEC RIVER NEAR ARNOLD.
* AT  8:00 AM THURSDAY THE STAGE WAS 23.2 FEET. 
* FLOOD STAGE IS 24.0 FEET. 
* FORECAST...THE RIVER HAS CRESTED AND WILL CONTINUE TO FALL TO NEAR  
  22.5 FEET BY FRIDAY AFTERNOON.
* IMPACT...AT 23.5 FEET...THE BOAT RAMPS AND FISHING BANKS AT ARNOLD 
  CITY PARK AND AT THE FLAMM CITY ACCESS ON THE WEST BANK NEAR THE 
  TELEGRAPH ROAD BRIDGE ARE FLOODED.
* IMPACT...AT 23.0 FEET...OLD TELEGRAPH ROAD AT EARL WIDMAN COUNTY 
  PARK AND BUTLER HILL ROAD WEST BEYOND SUMMERHEDGE PLACE BEGIN 
  FLOODING.

&&
 
LAT...LON 3851 9043 3851 9039 3845 9032 3841 9034 3845 9043


$$

&&
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG     03/15  03/16  03/17  03/18  03/19

MERAMEC RIVER
  ARNOLD          24.0   23.22      22.5   21.9   20.9   20.1   19.5

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Mar 11, 6:17 PM CDT, 2 hours 10 minutes earlier.

Area forecast discussion, Mar 11, 6:17 PM CDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
617 PM CDT MON MAR 11 2013

.SHORT TERM...(THROUGH LATE TONIGHT)
ISSUED AT 331 PM CDT MON MAR 11 2013

(TONIGHT)

MAIN CONCERN FOR TONIGHT IS HOW LONG LOW CLOUDS WILL HANG AROUND AND THEIR
EFFECTS ON TEMPERATURES BEHIND DEPARTING CYCLONE OVER LOWER
MICHIGAN. MODELS OFTEN ARE TOO FAST ERODING LOW CLOUD COVER IN THESE
TYPES OF SITUATIONS...HOWEVER THE 1200 UTC NAM/GFS DO LOOK LIKE THEY
HAVE A GOOD HANDLE ON THE WESTERN EDGE OF THE CLOUD DECK AND USED A BLEND
OF THESE TWO FOR PRIMARY INPUT TO SKY GRIDS. THIS YIELDS DECREASING
CLOUDS WSW-ENE TONIGHT WITH THE CLOUDINESS CONDITIONS STAYING OVER
NE MO AND W/C IL WHERE LL CAA WILL CONTINUE UNDER CYCLONIC FLOW
ALOFT. TEMPERATURES TONIGHT ARE FORECAST TO BE SEASONALLY COLD
WITH LOWS RANGING FROM THE MID 20S TO NEAR FREEZING.

GOSSELIN

&&

.LONG TERM...(TUESDAY THROUGH NEXT MONDAY)
ISSUED AT 331 PM CDT MON MAR 11 2013

(TUESDAY - WEDNESDAY)

ANOTHER MIDLEVEL SYSTEM WITHIN NW FLOW ALOFT WILL COME OUT OF
SASKATCHEWAN THIS EVENING DEEPEN WITH TIME AND TRAVEL INTO CENTRAL
WISCONSIN BY 1800 UTC TUESDAY. THIS IMPULSE WILL ACT TO DEEPEN THE
LONGWAVE TROUGH EAST OF THE ROCKY MOUNTAINS. A SECONDARY SHOT OF
COLDER AIR WILL COME IN TOMORROW WITH THIS SECOND IMPULSE AS WELL AS
LOW CLOUD COVER ONCE AGAIN. TEMPERATURES AGAIN WILL BE PROBLEMATIC
DURING THIS PERIOD. MAV/MET MOS NUMBERS ARE 5+ DEGREES APART ON
TUESDAY AND LEANED EVER SO SLIGHTLY TOWARD COOLER MET GUIDANCE
(ESPECIALLY UP NORTH) GIVEN EXPECTED INCREASING LOW CLOUD COVER AND
STRENGTHENING CAA THROUGHOUT THE DAY. HIGH TEMPERATURES ARE FORECAST
TO RANGE FROM THE UPPER 30S UP NORTH TO LOW 50S OVER FAR SE MO. KEPT
SCH POPS FOR RAIN/SNOW OVER NE MO AND W/C IL WHERE STRONGEST
MIDLEVEL FORCING FOR ASCENT WILL BE LOCATED ALONG/AHEAD OF TRACK OF
500-HPA VORTICITY MAXIMA.

SKIES WILL GRADUALLY CLEAR ON TUESDAY NIGHT FROM WEST TO EAST. WENT
AOB COOLEST GUIDANCE IN AREAS WITH CLEAR SKIES EXPECTED...ROUGHLY IN
C MO IN CLOSE PROXIMITY TO SFC RIDGE AXIS WHICH RESULTED IN L/M 20S.
FURTHER EAST...FAVORED WARMER MET DUE TO MORE CLOUD COVER WITH LOWS
IN THE UPPER 20S TO NEAR 30 DEGREES.

STRONG WAA WILL COMMENCE ON WEDNESDAY ESPECIIALY OVER WESTERN
SECTIONS OF THE AREA. WITH CLEAR OR MOSTLY CLEAR SKIES
EXPECTED...WENT SEVERAL DEGREES ABOVE MODEL CONSENSUS AS NWP
GUIDANCE HAS BEEN MUCH TOO COOL LATE THIS WINTER/EARLY THIS SPRING
WITH FULL SUNSHINE.

(THURSDAY - MONDAY)

DRY WEATHER WITH MODERATING TEMPERATURES ARE EXPECTED DURING THE
THURSDAY THROUGH FRIDAY TIMEFRAME UNDER INCREASING MIDLEVEL HEIGHTS
AND 850-HPA TEMPERATURES. FRIDAY IS STILL LOOKING LIKE THE WARMEST
DAY AS 850-HPA TEMPERATURES RANGE FROM +6-+12C FROM EAST TO WEST.
HIGHS ON FRIDAY ARE EXPECTED TO BE IN THE 60S...WITH SOME AREAS OVER
CENTRAL AND SOUTHEAST MISSOURI APPROACHING 70F.

A COLD FRONT IS PROGGED TO MOVE THROUGH FRIDAY NIGHT/EARLY SATURDAY
AND BRING SEASONAL TEMPERATURES BY SUNDAY. MIDLEVEL FLOW BECOMES
ZONAL BY SATURDAY NIGHT WITH SEVERAL EMBEDDED SHORTWAVES BRINGING
CHC POPS FOR RAIN AS SFC FRONT STALLS OUT SOMEWHERE TO OUR SOUTH
AND MAY WAVER BACK AND FORTH. ANOTHER GOOD CHC AT RAIN IS EXPECTED
ON MONDAY AS A STRONGER SHORTWAVE AMPLIFIES TO THE LEE OF THE
NORTHERN ROCKIES AND A SFC WAVE DEVELOPS AND DEEPENS ALONG THE
AFOREMENTIONED BAROCLINIC ZONE. INTERESTING TO NOTE THAT LATEST
ECMWF IS MUCH COLDER AT LOW LEVELS AND VERBATIM WOULD ACTUALLY
BRING A CHANCE AT SNOW OR AT LEAST A RAIN/SNOW MIX ON SAT
NIGHT/SUNDAY. HOWVER...ITS LOW LEVEL TEMPS LOOKED TOO COLD GIVEN
UPPER-LEVEL FLOW REGIME SO FOR NOW DID NOT TAKE THIS SCENARIO INTO
ACCOUNT IN OFFICIAL FORECAST. ALL IN ALL...LOOKS LIKE A POTENTIALLY MOIST
AND UNSETTLED WX PATTERN MAY RETURN FOR THE LATTER PART OF THIS
WEEKEND AND LASTING INTO EARLY NEXT WEEK.

GOSSELIN

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING)
ISSUED AT 544 PM CDT MON MAR 11 2013

EWD PROGRESSING BACK EDGE OF LOW LEVEL CLOUDS...AROUND 2500 FT
ASSOCIATED WITH LOW PRESSURE SYSTEM OVER THE GREAT LAKES REGION
WILL CLEAR OUT OF COU AROUND 00Z TUE...AND ADVECT E OF THE REST
OF THE TAF SITES...FURTHER E AROUND 03Z TUE. SHOULD JUST BE SOME
HIGH LEVEL CLOUDS FOR LATE EVNG AND OVERNIGHT. ANOTHER NW FLOW
SHORTWAVE AND REINFORCING COLD FRONT WILL BRING ANOTHER SHOT OF
LOW LEVEL CLOUDS TO THE FORECAST AREA TUE. THESE MVFR...LOW LEVEL
CLOUDS SHOULD MAKE IT INTO UIN BY LATE TUE MRNG AND INTO THE REST
OF THE TAF SITES DURING THE AFTN. W-NWLY SFC WINDS WILL WEAKEN
THIS EVNG...AND THEN PICK UP AGAIN TUE MRNG AND BECOME GUSTY.

SPECIFICS FOR KSTL...EWD ADVANCING CLEARING LINE SHOULD MAKE IT TO
STL AROUND 03Z TUE...WITH JUST HIGH CLOUDS FOR LATE TGT AND TUE
MRNG. ANOTHER BATCH OF LOW LEVEL CLOUDS SHOULD ADVECT SEWD INTO
STL TUE AFTN. THESE CLOUDS SHOULD BE AROUND 3000 FT IN HEIGHT. WLY
SFC WIND WILL WEAKEN THIS EVNG. THESE WLY SFC WINDS WILL BECOME
RELATIVELY STRONG AND GUSTY AGAIN LATE TUE MRNG INTO THE AFTN.

GKS

&&

.PRELIMINARY POINT TEMPS/POPS...
SAINT LOUIS     31  47  27  46 /  10  10  20   0
QUINCY          26  38  22  41 /  10  20  20   0
COLUMBIA        27  44  22  46 /  10  10   0   0
JEFFERSON CITY  27  47  23  47 /   5   5   0   0
SALEM           30  46  30  41 /  10  10  20   0
FARMINGTON      27  52  25  48 /   5   5   5   0

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Mar 11, 3:52 PM CDT, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
352 PM CDT MON MAR 11 2013

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-121115-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
352 PM CDT MON MAR 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

GOSSELIN

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 7:31 PM CDTAreal Flood WarningLSXAudrain, Boone, Monroe, Shelby18 hr
Mar 11, 10:21 PM CDTRiver Flood WarningLSXLewis8 days
Mar 11, 10:21 PM CDTRiver Flood WarningLSXMarion7 days
Mar 11, 10:21 PM CDTRiver Flood WarningLSXPerry, Sainte Genevieve8 days
Mar 12, 12:42 PM CDTRiver Flood WarningLSXMarion5 days
Mar 12, 12:42 PM CDTRiver Flood WarningLSXSaint Charles8 days

Nearby

River Flood Warnings in Missouri, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.